or Connect
TheCatSite.com › Forums › General Forums › The Cat Lounge › Problems with my prescription medicine . . .
New Posts  All Forums:Forum Nav:

Problems with my prescription medicine . . .

post #1 of 12
Thread Starter 
OK, so I went to the allergy doctor Friday morning, and they gave me lots of medicine, and it's been helping. However, some of what they gave me are steroids, and I've been getting head aches and stomach aches all weekend. I've also been somewhat irritable and fussy. I think it's because of the steroids, but I'm not sure. I'm only taking them for a week, thank goodness, so hopefully I won't have these problems too long.

Also, they have me on a couple inhalers that make me feel like I'm on speed or something. I get all jumpy and jittery and nervous for like an hour or two every time I take them. Has anyone ever had anything similar to this happen to them? Can I maybe take some benedryl or something that will make me sleepy and calm me down? I haven't tried anything yet, but it's starting to get on my nerves. I think it's getting on my fiance's nerves, too, because he has to deal with me.

BTW, the steroids only last for a week, but they have me on the inhalers for a long time.
post #2 of 12
The best thing to do is call the doctor and let him know how the medications have been affecting you over the weekend. You also might want to write down all your questions just to make sure you don't accidently forget something when you talk to the doctor.
post #3 of 12
I agree it's best to talk to your doctor or even your Pharmacist where you got the drugs. Since we don't know what you were given, it's hard to tell you what to take and what not to take. I can tell you that the inhalers (you probably got Proventil or the generic called Albuteral) is what makes you jittery. That is one of the main side effects, but they do go away after a few days. As for the steroids, are you taking food with them? It is a MUST! The will upset your tummy something terrible...so eat a meal when you take these. Plus, if at all possible take the steroids in the morning. The can keep you up at night if taken too late in the day.
Hope this helps and if you have any questions, I'll try to help you!
Hope you feel better really soon!
post #4 of 12
I agree call your DR.tonight if possible!
post #5 of 12
Bill is on two inhalers: Flovent and Serevent; two puffs, twice a day. He has an albuterol rescue inhaler, too. He says that the albuterol makes his heart race but he's gotten used to it.

The one with the steroids makes him hungry, too.
post #6 of 12
Thread Starter 
Thanks guys. I think I will call my doctor tomorrow. Although, I think I'll call my pulmonologist that I've been seeing for over a year, not the allergy doc, who gave me the medication. She'll know more about the inhalers, anyway.

If I call my allergy doc, she'll try to get me to make another appointment. She wants me to come in for allergy testing, where they stick you with like, 68 needles all over your back!! Yipes!!!!! I am a needle-phobic (I have actually passed out on one or two occasions after having a shot ). I'm so horrible, I take all of my mom's pets to the vet if they sneeze (and will probably be that way when I have my own fur-babies), but I have to be on my death bed for me to take myself! Oh, well, allergy testing isn't THAT necessary . . .
post #7 of 12
I hope you get your answer from the Doctor soon! Did you sleep during the night, or were you up all night and jittery? That is frustrating! You got some real good advice from the other posters. I hope you feel better really soon.
Oh, I have had the allergy shots, and I am SUCH A BABY when it comes to shots!!! (And I am NOT kidding!!! ) But those shots are not like regular shots. I have to say, that I did not really feel them at all...well, maybe a teeeeeeeeeeeny bit--but NOT anything like I was anticipating!!! The needles are SO fine--unlike the ones they use for penicillin or pain medications or some such medications....
post #8 of 12
I occasionally use inhalers and they make me jittery too.
post #9 of 12

Allergy testing is really a blessing, even if you are needle phobic. In my case, they found I wasn't allergic to ANYTHING, but that my sinus problems were from changes in the atmospheric pressure (which is pretty common, I gather). So, I was able to throw out all of the useless and expensive allergy medications and use generic Sudafed as I need. If they do find something you are allergic to, they can recommend ways to limit or erradicate your exposure. You might also get allergy shots, which will hopefully reduce your symptoms, too.

I've used Albuteral, and it made me "speedy" too. I couldn't take it right before bed, or I'd lay awake. You shouldn't be having all these side effects, so tell your doctor.

Good luck!
post #10 of 12
Thread Starter 
Well, the doctor that I saw isn't there today. However, I did discover that eating often makes me feel better.

It seems like, no matter what time of day I take the steroids (I only take them once a day), I turn into a little evil gremlin if I don't eat every 3-4 hours. Like, last night, I was getting really annoyed at everything, and then I ate dinner, and turned right back into a little ray of sunshine. Three hours later, I was getting cranky again, and Alex (my fiance) gave me some Nutter Butters (man, are those things good) and I was fine again.

So, today, I've been bringing granola bars in my purse to eat every now and then. So far, I've been fine. Hey, whatever works. I still get jittery when I use the inhalers, but eating often seems to help that, too.
post #11 of 12
It's a good thing you don't have to be on the steroids long. I take them occasionally for rheumatiod arthritis. They can make you gain weight, and some people I've talked too get the moodiness. Just make sure you eat food with them, because they can really upset your stomach (I got an ulcer). Hope they find out what you're allergic to. I know needles can be rotten.
post #12 of 12
That there is now a blood test that can pin point allergys. This was only one yucky needle. Maybe a patch for the allergies would be a better way to go for the meds? Can't hurt to ask...
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › Problems with my prescription medicine . . .